T Nation

Coming of TRT/HCG After 7 Months. Advice?

I am hoping to find some guidance or personal experience when it comes to coming off TRT.

I am about 7 months in to TRT. I take 100 mg of cypionate per week, subcutaneously. I pin 3 times per week to make up the 90mg. Sometimes I’ll take 100mg a week.

After about 6th week on TRT, I started HCG at 600 twice, sometimes thrice a week. A few months ago I began to get nipple sensitivity and bloodwork showed that my Estrodial was in the high end of the normal range. So I began on half an mg of Arimidex (Anastrozol generic) per week. That seems to have brought down the Estrodial a little and nipple sensitivity is now gone. I also take one IU of GH each night, 6 nights a week (which I’ve been doing for several years).

I am 49 and started on TRT for a couple of reasons. Anti-aging was one. I wanted to continue trying to optimize my health. I was feeling sluggish and low motivation, low mood. I’ve struggled with depression on and off in my life and that was the other reason I started TRT. Before beginning (in May this year), my free test was 6.4 pg/ml and the reference range was 4-30 pg/ml (I am in South America). My total test was 432 ng/dl. Currently, my free test is at 25 pg/ml and my total test is at 688.

I feel slightly better than when I started but I don’t feel amazing or even good. I feel better than before I started, but I would categorize how I feel now as slightly below average. My mood and confidence levels are still quite low. Libido is normal, a bit better than pre-TRT. I go to the gym about 3-4 times a week and it has helped improve my superficial appearance. But energy/motivation is low so it’s a struggle just to workout.

I don’t feel there have been strong enough changes to justify continuing. I don’t have a doctor where I am who understands TRT let alone how to come off it. I am hoping that some of the people here, who are experienced and knowledgeable, might be able to give me their thoughts on what I have written. All opinions welcomed. And considering my circumstances, what might be a good protocol to come off TRT.

Thanks so much. This forum has been an invaluable source of information and I appreciate that so much!

Im sure others will be able to help you with your concerns but I have some questions regarding your protocol/situation if you don’t mind.

Why would you want to feel worse than you do right now? Even if you just feel a little better, its better than worse, which is where you are headed.

Why not just try increasing your dose a bit? It just sounds like you haven’t found the right does yet and maybe needs to be a bit higher.

This situation takes time and some won’t see full TRT benefits until after 12+ months.

What was your E2 when you started to treat it?

Temporary nipple itchy is pretty much expected at the beginning. Most ride it through.

You still on an AI? Perhaps your Estradiol is too low now.

HCG can be used for fertility it can also raise estradiol. Am 42 only on t. No ai no HCG.

Hi Charlie. Yes I’ve been on an AI since last month. My concern was not only the nipple sensitivity but the E2 levels I exhibited. Nipple sensitivity started in August. I started trt in May and E2 was 24. Tested again months later and it wasn’t too different. I was fine to not do anything about the nipple sensitivity, know that it is common and was willing to ride it out until things settled. But in November it had shot up into the 70’s. Since being on only half an mg of Arimidex per week (since November), E2 is back down to 36.

Thanks for the feedback NH. My E2 when I began in May this year was 24

Do you think your HCG could be a little high? 250IU is LH replacement and I know HCG in high doses can cause adverse effects. 100-200 IU EOD seems to be commonly recommended. Hope it gets figured out for you.